Alert archive / Texas / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 71, NWS Austin/San Antonio, TX

April 21, 20244 counties in Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 21, 2024, 12:17 AM CDT for 4 counties in Texas. It was in force for 43 min. 30 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 21, 2024, 12:17 AM CDT (05:17 UTC)
Expired
Apr 21, 2024, 1:00 AM CDT
In force
43 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Bexar County, TX, Comal County, TX, Guadalupe County, TX, Hays County, TX

The radar

The Austin/San Antonio radar (KEWX), 14 km from the middle of the area, began a volume at 05:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 21, 12:18 AM CDTHAIL 12 Se The Dominion, TXTime estimated via radar.
Apr 21, 12:18 AM CDTHAIL 12 Se The Dominion, TXTime estimated via radar.
Apr 21, 12:22 AM CDTHAIL 13 Wsw Timberwood Park, TXIntersection of Winspirit and Bobbins Ridge; time estimated via radar.
Apr 21, 12:22 AM CDTHAIL 13 Wsw Timberwood Park, TXIntersection of Winspirit and Bobbins Ridge; time estimated via radar.
Apr 21, 12:23 AM CDTHAIL 23 Nw Timberwood Park, TXUp to 2 inch hail estimated at intersection of Blanco Rd and Specht Rd; time estimated via radar.
Apr 21, 12:23 AM CDTHAIL 23 Nw Timberwood Park, TXUp to 2 inch hail estimated at intersection of Blanco Rd and Specht Rd; time estimated via radar.
Apr 21, 12:25 AM CDTHAIL 13 N Hollywood Park, TXIntersection of Hardy Oak Blvd and Stone Oak Pkwy; time estimated via radar.
Apr 21, 12:25 AM CDTHAIL 13 N Hollywood Park, TXIntersection of Hardy Oak Blvd and Stone Oak Pkwy; time estimated via radar.
Apr 21, 12:25 AM CDTHAIL 13 Se Timberwood Park, TX
Apr 21, 12:25 AM CDTHAIL 13 Se Timberwood Park, TX
Apr 21, 12:28 AM CDTHAIL 1.52 Ese Timberwood Park, TXIntersection of Sparrow Ridge and Trinity Ct; time estimated via radar.
Apr 21, 12:28 AM CDTHAIL 1.52 Ese Timberwood Park, TXIntersection of Sparrow Ridge and Trinity Ct; time estimated via radar.
Apr 21, 12:29 AM CDTHAIL 15 Wnw New Braunfels, TX
Apr 21, 12:29 AM CDTHAIL 15 Wnw New Braunfels, TX
Apr 21, 12:29 AM CDTHAIL 1.252 Se Timberwood Park, TX
Apr 21, 12:29 AM CDTHAIL 1.252 Se Timberwood Park, TX
Apr 21, 12:29 AM CDTHAIL 1.55 Wnw New Braunfels, TXUpdated report from first severe storm. 1252 AM report from same location still valid.
Apr 21, 12:29 AM CDTHAIL 1.55 Wnw New Braunfels, TXUpdated report from first severe storm. 1252 AM report from same location still valid.
Apr 21, 12:30 AM CDTHAIL 1.751 Sw Timberwood Park, TX
Apr 21, 12:30 AM CDTHAIL 1.751 Sw Timberwood Park, TX
Apr 21, 12:31 AM CDTHAIL 1.53 Wnw New Braunfels, TX
Apr 21, 12:31 AM CDTHAIL 1.53 Wnw New Braunfels, TX
Apr 21, 12:32 AM CDTHAIL 23 Ese Bulverde, TX
Apr 21, 12:32 AM CDTHAIL 23 Ese Bulverde, TX
Apr 21, 12:52 AM CDTHAIL 15 Wnw New Braunfels, TX
Apr 21, 12:52 AM CDTHAIL 15 Wnw New Braunfels, TX
Apr 21, 12:59 AM CDTHAIL 15 Ne New Braunfels, TXSocial media report of 1 inch hail at intersection of Goodwin Ln and Conrads Rd; time estimated via radar.
Apr 21, 12:59 AM CDTHAIL 15 Ne New Braunfels, TXSocial media report of 1 inch hail at intersection of Goodwin Ln and Conrads Rd; time estimated via radar.
Apr 21, 1:10 AM CDTHAIL 14 N Zorn, TXSocial media report of hail up to 1 inch in diameter at intersection of Rattler Rd and State Highway 123 in Hays County; time estimated via radar.
Apr 21, 1:10 AM CDTHAIL 14 N Zorn, TXSocial media report of hail up to 1 inch in diameter at intersection of Rattler Rd and State Highway 123 in Hays County; time estimated via radar.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 14 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 5.3 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2024-04-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 469 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2024-04-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
469 J/kg
Mixed-layer CIN
-417 J/kg
Mixed-layer LCL
1280 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

851 
WUUS54 KEWX 210517
SVREWX
TXC029-091-187-209-210600-
/O.NEW.KEWX.SV.W.0071.240421T0517Z-240421T0600Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
1217 AM CDT Sun Apr 21 2024

The National Weather Service in Austin San Antonio has issued a

* Severe Thunderstorm Warning for...
  South central Hays County in south central Texas...
  Northern Guadalupe County in south central Texas...
  North central Bexar County in south central Texas...
  Comal County in south central Texas...

* Until 100 AM CDT.

* At 1217 AM CDT, severe thunderstorms were located along a line
  extending from near Garden Ridge to near The Dominion, moving east
  at 45 mph.

  HAZARD...Quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Damage to vehicles is expected.

* Locations impacted include...
  San Antonio, New Braunfels, San Marcos, Schertz, Seguin, Cibolo,
  Selma, Canyon Lake Dam, Canyon Lake, Fair Oaks Ranch, Bulverde,
  Garden Ridge, Shavano Park, Hollywood Park, Cross Mountain,
  Kingsbury, Santa Clara, Staples, Smithson Valley, and The Dominion.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Large hail, damaging wind, and continuous cloud to ground lightning
are occurring with these storms. Move indoors immediately. Lightning
is one of nature's leading killers. Remember, if you can hear
thunder, you are close enough to be struck by lightning.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 2956 9864 2972 9865 2986 9830 2993 9789
      2990 9788 2988 9790 2986 9790 2985 9786
      2965 9778
TIME...MOT...LOC 0517Z 255DEG 39KT 2972 9831 2964 9857 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

CP
4 follow-up statements
126 
WWUS54 KEWX 210530
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
1230 AM CDT Sun Apr 21 2024

TXC029-091-187-209-210600-
/O.CON.KEWX.SV.W.0071.000000T0000Z-240421T0600Z/
Hays TX-Guadalupe TX-Bexar TX-Comal TX-
1230 AM CDT Sun Apr 21 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT
FOR SOUTH CENTRAL HAYS...NORTHERN GUADALUPE...NORTH CENTRAL BEXAR AND
COMAL COUNTIES...

At 1229 AM CDT, severe thunderstorms were located along a line
extending from 6 miles northwest of New Braunfels to Timberwood Park,
moving east at 30 mph.

HAZARD...Quarter size hail.

SOURCE...Radar indicated.

IMPACT...Damage to vehicles is expected.

Locations impacted include...
San Antonio, New Braunfels, San Marcos, Schertz, Seguin, Cibolo,
Selma, Canyon Lake Dam, Canyon Lake, Fair Oaks Ranch, Bulverde,
Garden Ridge, Shavano Park, Hollywood Park, Cross Mountain,
Kingsbury, Santa Clara, Staples, Smithson Valley, and The Dominion.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 2956 9864 2972 9865 2986 9830 2993 9789
      2990 9788 2988 9790 2986 9790 2985 9786
      2965 9778
TIME...MOT...LOC 0529Z 255DEG 26KT 2974 9820 2967 9848 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

CP
415 
WWUS54 KEWX 210532
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
1232 AM CDT Sun Apr 21 2024

TXC029-091-187-209-210600-
/O.CON.KEWX.SV.W.0071.000000T0000Z-240421T0600Z/
Hays TX-Guadalupe TX-Bexar TX-Comal TX-
1232 AM CDT Sun Apr 21 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT
FOR SOUTH CENTRAL HAYS...NORTHERN GUADALUPE...NORTH CENTRAL BEXAR AND
COMAL COUNTIES...

At 1231 AM CDT, severe thunderstorms were located along a line
extending from near New Braunfels to near Timberwood Park, moving
east at 30 mph.

HAZARD...Ping pong ball size hail.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect damage 
         to roofs, siding, windows, and vehicles.

Locations impacted include...
San Antonio, New Braunfels, San Marcos, Schertz, Seguin, Cibolo,
Selma, Canyon Lake Dam, Canyon Lake, Fair Oaks Ranch, Bulverde,
Garden Ridge, Shavano Park, Hollywood Park, Cross Mountain,
Kingsbury, Santa Clara, Staples, Smithson Valley, and The Dominion.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 2956 9864 2972 9865 2986 9830 2993 9789
      2990 9788 2988 9790 2986 9790 2985 9786
      2965 9778
TIME...MOT...LOC 0531Z 255DEG 26KT 2975 9816 2969 9844 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

CP
089 
WWUS54 KEWX 210543
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
1243 AM CDT Sun Apr 21 2024

TXC029-210553-
/O.CAN.KEWX.SV.W.0071.000000T0000Z-240421T0600Z/
Bexar TX-
1243 AM CDT Sun Apr 21 2024

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL BEXAR COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

LAT...LON 2963 9834 2970 9836 2972 9834 2973 9835
      2973 9837 2979 9838 2985 9827 2993 9789
      2990 9788 2988 9790 2986 9790 2985 9786
      2965 9778
TIME...MOT...LOC 0543Z 255DEG 40KT 2977 9800 2971 9828 

$$

TXC091-187-209-210600-
/O.CON.KEWX.SV.W.0071.000000T0000Z-240421T0600Z/
Hays TX-Guadalupe TX-Comal TX-
1243 AM CDT Sun Apr 21 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT
FOR SOUTH CENTRAL HAYS...NORTHERN GUADALUPE AND SOUTHEASTERN COMAL
COUNTIES...

At 1243 AM CDT, severe thunderstorms were located along a line
extending from near Zorn to near Garden Ridge, moving east at 45 mph.

HAZARD...Quarter size hail.

SOURCE...Radar indicated.

IMPACT...Damage to vehicles is expected.

Locations impacted include...
New Braunfels, San Marcos, Schertz, Seguin, Canyon Lake Dam, Canyon
Lake, Bulverde, Garden Ridge, Kingsbury, Staples, Geronimo, Zorn,
Smithson Valley, Hunter, Startzville, Sattler, Redwood, Freiheit,
Solms, and Gruene.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 2963 9834 2970 9836 2972 9834 2973 9835
      2973 9837 2979 9838 2985 9827 2993 9789
      2990 9788 2988 9790 2986 9790 2985 9786
      2965 9778
TIME...MOT...LOC 0543Z 255DEG 40KT 2977 9800 2971 9828 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

CP
233 
WWUS54 KEWX 210600
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
100 AM CDT Sun Apr 21 2024

TXC091-187-209-210610-
/O.EXP.KEWX.SV.W.0071.000000T0000Z-240421T0600Z/
Hays TX-Guadalupe TX-Comal TX-
100 AM CDT Sun Apr 21 2024

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL HAYS...NORTHERN
GUADALUPE AND SOUTHEASTERN COMAL COUNTIES HAS EXPIRED...

The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning has been allowed to expire.  However small
hail, gusty winds and heavy rain are still possible with these
thunderstorms.

LAT...LON 2963 9834 2970 9836 2972 9834 2973 9835
      2973 9837 2979 9838 2985 9827 2993 9789
      2990 9788 2988 9790 2986 9790 2985 9786
      2965 9778
TIME...MOT...LOC 0600Z 255DEG 39KT 2980 9787 2974 9815 

$$

CP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 7:13 PM CDT, 5 hours 4 minutes earlier.

Area forecast discussion, Apr 20, 7:13 PM CDT, 5 hours 4 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
713 PM CDT Sat Apr 20 2024

...New UPDATE, AVIATION...

.UPDATE...
Issued at 649 PM CDT Sat Apr 20 2024

A quick update issued to reduce the fog potential and clean up some
of the PoP/WX/Temp/Dew Point trends. San Antonio area continues to
under-perform what the rapid refresh models had in store, but late
evening to around 1 AM should be their best opportunity to get storms
and heavy downpours. A low end severe threat for mainly hail
continues this evening for most areas.

&&

.SHORT TERM...
(Tonight through Sunday night)
Issued at 143 PM CDT Sat Apr 20 2024

We'll continue to monitor two main areas for additional shower and
thunderstorm development through the afternoon and evening. The
first area is across the Coastal Plains and portions of the I-35
corridor where southerly warm air advection continues around 850mb.
This has already led to the development of some light streamer
showers over the last few hours, and the potential for thunderstorms
will continue to increase due to both increasing lift and
instability in advance of a 500mb shortwave moving in from the west.
The other area we'll be monitoring is the ongoing convection across
the Big Country which is expected to continue to develop and push
south/east into the Edwards Plateau and Hill Country in the coming
hours. The upper level shortwave and a reinforcing shot of cooler
air at the surface will both push convection south and east across
the area this evening and overnight, with generally dry conditions
expected by the daytime hours Sunday.

As far as the thunderstorms that are expected over the next 12 hours
or so, both shear and instability parameters continue to support a
marginal severe threat (isolated hail and damaging wind gusts).
Additionally, there is a slightly more concerning heavy
rainfall/flash flood threat with PWATs generally ranging from 1.5-
1.7" across south-central Texas. We are not confident that instances
of flooding will be widespread enough to warrant the issuance of a
Flash Flood Watch, but isolated pockets of 3+" inches could cause
some localized issues. While heavy rainfall will be possible with
any thunderstorm, the HREF Probability Matched Mean continues to
favor eastern portions of our CWA for the greatest rainfall amounts.

As mentioned above, the daytime hours on Sunday are looking dry,
though mostly cloudy skies and a decent northeasterly breeze will
make for a chilly day (at least for this time of year) with highs
across northern and eastern areas only in the 60s. Lows will dip
into the 40s and 50s areawide for Monday morning

&&

.LONG TERM...
(Monday through Saturday)
Issued at 143 PM CDT Sat Apr 20 2024

A mid-level ridging pattern establishes much of next week across
South-Central Texas while within the lower levels of the atmosphere
a light to moderate south-southeasterly onshore flow returns with
surface high pressure sliding to the east. With the southerly flow,
steady moisture recovery will be expected through early week as dew
points climb into the mid to upper 60s by Wednesday afternoon. The
dew points remain high through the rest of the period. An uptick in
cloud cover along with occasional stray opportunities for light mist
or drizzle may evolve mid to late week with the low-level moisture
advection coming off the gulf. A pair of upper level systems pushing
into or across the Four Corners region late week into the weekend
could help to induce slightly better opportunities for shower and/or
convection at the end of the forecast period across northeastern
most counties. Some differences exist in the medium range guidance
on these systems but those details will be ironed out with time in
the days ahead. Afternoon highs will steadily rise through the long
term with values into the mid 80s to mid 90s by Friday and Saturday.
Overnight lows also rise back into the 60s and even the low 70s by
the end of the period as well.

&&

.AVIATION...
(00Z TAFS)
Issued at 649 PM CDT Sat Apr 20 2024

With radar trends not reflective of the rapid refresh runs around San
Antonio, have removed the prevailing VCTS with the anticipation of a
TS event lasting maybe an hour or two. Multiple rounds of TS are
still possible around AUS so we went with prevailing TS after 01Z and
running through around 06Z. Conditions should improve rapidly at DRT
after 01Z, but some elevated shower activity could continue to hold
down the cigs into MVFR through the night. Significant improvements
on the VSBY impacts from convection should reach the I-35 corridor by
around 06Z, but some isolated shower cells could briefly lower VSBYs
below 3 miles through the night. After daybreak a slow lifting of
CIGs should get everyone into VFR cigs by midday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              52  65  49  73 / 100   0   0   0
Austin Bergstrom Intl Airport  51  65  46  72 / 100   0   0   0
New Braunfels Muni Airport     53  66  48  74 /  90   0   0   0
Burnet Muni Airport            50  63  47  72 / 100   0   0   0
Del Rio Intl Airport           60  72  57  76 /  50  10  10   0
Georgetown Muni Airport        50  64  45  70 / 100   0   0   0
Hondo Muni Airport             54  69  49  74 /  70   0   0   0
San Marcos Muni Airport        51  65  46  73 /  90   0   0   0
La Grange - Fayette Regional   54  65  47  72 /  90  10   0   0
San Antonio Intl Airport       54  66  50  73 /  90   0   0   0
Stinson Muni Airport           56  68  52  74 /  80   0   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short-Term...18
Long-Term...Platt
Aviation...18
Hazardous weather outlook, Apr 20, 4:11 AM CDT, 20 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
411 AM CDT Sat Apr 20 2024

TXZ171>173-183>194-202>209-217>225-228-210915-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
411 AM CDT Sat Apr 20 2024

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

A cold front could bring a chance for strong to marginally severe
thunderstorms and locally heavy rainfall this afternoon through
the early overnight hours. Some localized flooding will be
possible.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Special weather statement, Apr 20, 6:39 PM CDT, 5 hours 38 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
639 PM CDT Sat Apr 20 2024

TXZ184>187-210030-
Kerr TX-Edwards TX-Real TX-Bandera TX-
639 PM CDT Sat Apr 20 2024

...Strong thunderstorms will impact portions of northwestern Bandera,
northwestern Kerr, eastern Edwards and Real Counties through 730 PM
CDT...

At 639 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles east of Telegraph to 13 miles northeast
of Vance to 7 miles southwest of Barksdale. Movement was east at 25
mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Leakey, Vanderpool, Hunt, Camp Wood, Mountain Home, Barksdale, Tuff,
Rio Frio, Lost Maples State Natural Area, Vance, Kerr Wildlife
Management Area, and Prade Ranch.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3028 9931 2982 9937 2963 9947 2962 10025
      3001 10000 3029 9989
TIME...MOT...LOC 2339Z 289DEG 23KT 3029 9979 2999 9993 2967 10014

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

PLATT
Special weather statement, Apr 20, 8:34 PM CDT, 3 hours 43 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
834 PM CDT Sat Apr 20 2024

TXZ187-203-204-210215-
Uvalde TX-Medina TX-Bandera TX-
834 PM CDT Sat Apr 20 2024

...A strong thunderstorm will impact portions of northern Medina,
southern Bandera and northeastern Uvalde Counties through 915 PM
CDT...

At 834 PM CDT, Doppler radar was tracking a strong thunderstorm near
Utopia, or 9 miles southwest of Tarpley, moving east at 35 mph.

HAZARD...Penny size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Bandera, Tarpley, Lakehills, Bandera Falls, Hill Country State
Natural Area, Mico, Utopia, and Lake Medina Shores.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2951 9949 2970 9950 2978 9894 2943 9892
TIME...MOT...LOC 0134Z 271DEG 32KT 2959 9941

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH

PLATT
Local storm report, Apr 20, 9:39 PM CDT, 2 hours 38 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
939 PM CDT Sat Apr 20 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0701 PM     Hail             4 NE Camp Wood          29.71N 99.98W
04/20/2024  E1.00 Inch       Real               TX   Public

            Broadcast media relayed a photo of at least
            quarter sized hail near Camp Wood.

&&

emp
Special weather statement, Apr 20, 9:46 PM CDT, 2 hours 31 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
946 PM CDT Sat Apr 20 2024

TXZ187-204-205-210330-
Bexar TX-Medina TX-Bandera TX-
946 PM CDT Sat Apr 20 2024

...A strong thunderstorm will impact portions of northeastern Medina,
southeastern Bandera and northwestern Bexar Counties through 1030 PM
CDT...

At 946 PM CDT, Doppler radar was tracking a strong thunderstorm over
Mico, or 12 miles northwest of Castroville, moving east at 30 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
San Antonio, Leon Valley, Helotes, Shavano Park, Cross Mountain,
Cliff, Lackland AFB, The Dominion, Mico, Government Canyon State
Natural Area, Rio Medina, Sea World, Lakehills, Castle Hills,
Balcones Heights, Grey Forest, San Geronimo, and Fiesta Texas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2942 9906 2960 9907 2967 9852 2934 9852
TIME...MOT...LOC 0246Z 268DEG 27KT 2951 9897

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

PLATT
Special weather statement, Apr 21, 12:06 AM CDT, 11 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1206 AM CDT Sun Apr 21 2024

TXZ205-206-210545-
Comal TX-Bexar TX-
1206 AM CDT Sun Apr 21 2024

...A strong thunderstorm will impact portions of northwestern Bexar
and southwestern Comal Counties through 1245 AM CDT...

At 1206 AM CDT, Doppler radar was tracking a strong thunderstorm over
Cross Mountain, or 11 miles south of Boerne, moving east at 30 mph.

HAZARD...Penny size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
San Antonio, Universal City, Live Oak, Selma, San Antonio Int
Airport, Leon Valley, Helotes, Fair Oaks Ranch, Windcrest, Bulverde,
Shavano Park, Hollywood Park, Cross Mountain, The Dominion,
Government Canyon State Natural Area, Timberwood Park, Leon Springs,
Spring Branch, Converse, and Castle Hills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2952 9880 2968 9876 2985 9839 2949 9830
TIME...MOT...LOC 0506Z 255DEG 24KT 2963 9866

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH

CP
Special weather statement, Apr 21, 12:06 AM CDT, 11 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1206 AM CDT Sun Apr 21 2024

TXZ223-210530-
Gonzales TX-
1206 AM CDT Sun Apr 21 2024

...A strong thunderstorm will impact portions of east central
Gonzales County through 1230 AM CDT...

At 1206 AM CDT, Doppler radar was tracking a strong thunderstorm over
Gonzales, moving east at 35 mph.

HAZARD...Half inch hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Gonzales, Dreyer, Little New York, Glaze City, Hamon, Nickle, and
Dilworth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2938 9724 2935 9729 2939 9753 2957 9750
      2957 9720 2950 9720
TIME...MOT...LOC 0506Z 276DEG 29KT 2948 9744

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH

29

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 7:01 PM CDTSevere Thunderstorm WarningEWXBandera, Real, Uvalde59 min
Apr 20, 8:34 PM CDTSpecial Weather StatementEWXBandera41 min
Apr 20, 9:46 PM CDTAreal Flood AdvisoryEWXBastrop, Lee5 hr
Apr 20, 9:46 PM CDTSpecial Weather StatementEWXBexar44 min
Apr 20, 10:08 PM CDTSevere Thunderstorm WarningEWXBexar, Guadalupe, Medina, Wilson40 min
Apr 21, 12:06 AM CDTSpecial Weather StatementEWXBexar39 min
Apr 21, 12:06 AM CDTSpecial Weather StatementEWXGonzales24 min
Apr 21, 12:25 AM CDTSpecial Weather StatementEWXKarnes35 min
Apr 21, 12:48 AM CDTSpecial Weather StatementEWXLavaca42 min
Apr 21, 1:00 AM CDTSpecial Weather StatementEWXCaldwell45 min
Apr 21, 1:01 AM CDTSpecial Weather StatementEWXKarnes44 min
Apr 21, 1:10 AM CDTSevere Thunderstorm WarningEWXDeWitt, Karnes32 min

Nearby

Severe Thunderstorm Warnings in Texas, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.